Hail, Knox
- When
- July 26, 8:09 PM CST
- Where
- Knox County, 3.6 mi NNW of Center
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.670, -97.890
The public reported 1.25 inch hail north of Center.
Isolated severe thunderstorms developed in northeast Nebraska during the evening hours on July 26, 2019.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Isolated severe thunderstorms developed in northeast Nebraska during the evening hours on July 26, 2019.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 26, 5:34 PM CST, 2 hours 35 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 634 PM CDT Fri Jul 26 2019 .SHORT TERM...(Tonight through Monday) Issued at 318 PM CDT Fri Jul 26 2019 The pleasant conditions will continue across the region on Saturday, under the influence of high pressure aloft, with sunny skies and light southerly winds. Precip chances return Saturday night into Sunday with the approach of a Pacific NW shortwave trough and attendant cold front. Good model agreement thunderstorms will form Saturday afternoon for the most part over southwest SD/NE panhandle in region increasing isentropic upglide. Synoptic scale forcing will be enhanced via DPVA associated with passing shortwave. Precip activity is progged to expand in areal coverage to the east Saturday night with intensity increasing along the cold front with onset of low level jet. Precip should be reaching northeast NE shortly after midnight then spread across the rest of eastern NE and southwest IA through the day on Sunday. Overall rainfall totals will be on the light side. Pleasant conditions return Monday with sunny skies and light northwesterly winds. Highs on Saturday will be around 90. On Sunday, highs will range from the low 80s north to the low 90s south. Monday highs will be in the low/mid 80s. .LONG TERM...(Monday night through Friday) Issued at 318 PM CDT Fri Jul 26 2019 In the extended periods, small chances for thunderstorms continue Monday night through Tuesday morning, then again Tuesday night, in part to a series of impulses riding down the front end of an upper level high pressure ridge situated to the west. High temperatures in the extended periods will top out in the low/mid 80s on Tuesday. Wednesday through Friday highs will be in the mid/upper 80s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 630 PM CDT Fri Jul 26 2019 VFR conditions should prevail for the forecast period. Primary concern will be low level wind shear (LLWS) from 08-12Z at KOMA. LLWS criteria won't quite be met at KLNK and should be in 25-29 kts range. Will re-evaluate need for mention of LLWS at KLNK with 06z TAFs. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...DEE LONG TERM...DEE AVIATION...Fajman
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 820 PM CDT Fri Jul 26 2019 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-271530- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 820 PM CDT Fri Jul 26 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday Isolated thunderstorms will affect portions of northeast Nebraska through about 11 pm. Storms could produce strong winds and some hail. Flooding will continue on the Missouri River above Lewis and Clark Lake, and from around Plattsmouth downstream to past Rulo. .DAYS TWO THROUGH SEVEN...Saturday night through Friday There is a chance for thunderstorms across at least parts of the area from Saturday night through Sunday night, then again from Monday night into Wednesday morning. Flooding will continue on the Missouri River above Lewis and Clark Lake, and from Plattsmouth southward into Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement National Weather Service Omaha/Valley Nebraska 812 PM CDT Fri Jul 26 2019 NEZ011-016-270145- Knox NE-Antelope NE- 812 PM CDT Fri Jul 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANTELOPE AND SOUTHWESTERN KNOX COUNTIES UNTIL 845 PM CDT... At 811 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Verdigre, or 23 miles northeast of O'Neill, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Creighton, Verdigre, Center, Winnetoon, Bazile Mills and The Highway 14 And 59 Junction. LAT...LON 4272 9830 4272 9789 4245 9786 4238 9830 TIME...MOT...LOC 0111Z 268DEG 23KT 4259 9823 MILLER
The Sioux Falls radar (KFSD), 139 km away, was scanning. The volume nearest the first event began at 02:10 UTC.
2 hail. Local standard time, as filed.
The public reported 1.25 inch hail north of Center.
Spotters reported golf ball size hail northwest of Bloomfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830494, 830493.